MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 18G 10CM; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 18G 10CM; INTRAVASCULAR CATHETER
Catalog Number M118100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 10cm powerglide midline catheter assembly.The assembly was not deployed; however, blood residue was observed on the catheter and introducer needle.A split was observed in the catheter wall approximately 0.5cm proximal of the tip.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, a leak was observed emanating from the site of the aforementioned split.Microscopic inspection of the split in the catheter revealed it to be vaguely v-shaped.The split exhibited sharply defined edges.Coarse striations were observed along the split edges.The shape, location and split characteristics were typical of damage caused by interaction between the catheter and the introducer needle.It appeared that either the catheter was withdrawn onto the needle or the needle was advanced into the catheter, causing the needle to perforate the catheter wall.The product ifu states ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of rezk1644 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016- per bard rn report: a picc nurse stated that while placing a powerglide, she pulled back on the catheter while not holding the white handles in place and then readvanced the needle into the tissue.She then removed the device after the wire reportedly could not be deployed.She then noted a catheter shear.

Brand Name
POWERGLIDE MIDLINE CATHETER, 18G 10CM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5582748
Report Number3006260740-2016-00174
Device Sequence Number266348
Product Code FOZ
UDI-Device Identifier00801741038105
UDI-Public(01)00801741038105(17)171128(10)REZK1644
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue NumberM118100
Device Lot NumberREZK1644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2016
Initial Report FDA Received Date04/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1